Indiana, 2009

Hail and Damaging Wind in Indiana, June 1, 2009

June 1, 2009 · NWS LOT · 4 events in 1 county or zone

Strong to severe thunderstorms moved across parts of northwest Indiana during the evening hours of June 1st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Strong to severe thunderstorms moved across parts of northwest Indiana during the evening hours of June 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 1, 3:24 PM EST, 44 minutes earlier.

Area forecast discussion, Jun 1, 3:24 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
324 PM CDT MON JUN 1 2009

.DISCUSSION...
319 PM CDT

AS EXPECTED...THE DRY STABLE AIR MASS OF YESTERDAY MORPHED
OVERNIGHT INTO AN UNSTABLE HUMID ONE. A DYING MCS FROM THE NRN
PLAINS PASSING THROUGH NRN IL OVERNIGHT CREATED SOME LOCALIZED WIND
AND HEAVY RAIN... THEN MOVED ON TO OHIO BY DAYBREAK. REMNANT
SHOWERS AND ISOLATED TSTMS HAVE GRAZED ACROSS NRN IL ALL MORNING
AND INTO THIS EARLY AFTN AS TEMPS RISE AND INSPIRE CAPES OF 2K TO
3K. SEVERE TSTM WATCH ALREADY IN EFFECT FOR STORMS ASSOCIATED WITH
VORT MOVING EAST ACROSS IOWA AT THIS TIME.

SFC LOW OVER THE LAKES HAS BEEN STRETCHING COLD FRONT OUT ACROSS WI
AND IA WHICH IN TURN HAS BEEN SAGGING SOUTH. SPEED OF SWD PROGRESS
IS SLOWING AS IT SUCCUMBS TO ZONAL MID LVL FLOW OVER SRN WI AND
NRN IL. MAY EXPECT A PNEUMONIA FRONT TO DROP DOWN INTO LAKE AND
NRN COOK COUNTY THIS EVENING. CAN ALREADY SEE GUST TO 26 KTS AT
MKE AS A RESULT. WILL BE A COUPLE MORE HOURS BEFORE CLEARING LAKE
COUNTY INTO COOK. EXPECTING TO CLEAR COUNTIES FROM WATCH WITH
FRONTAL PASSAGE. TIMING IS EVERYTHING. IF FROPA DOESNT CLEAR
PORTIONS OF WATCH...NIGHTFALL COOLING SHUD HELP DROP CAPES AND
LESSEN STORM SEVERITY THIS EVENING. STILL EXPECTING SOME LINGERING
SHOWERS AND ISOLATED STORMS OVERNIGHT...SIMILAR TO LAST NIGHT...
WITH PSBL RESURGENCE ON TUESDAY ALONG NEAR STNRY FRONTAL BOUNDARY
OVER NRN IL AND NRN INDIANA.

BEFORE DEPARTING TUESDAY NIGHT...ANOTHER IMPULSE ASSOCIATED WITH A
SAGGING UPR JET WILL DROP DOWN THRU THE UPR MS VLY LATE TUESDAY AND
LIKELY ADD MORE ENERGY TO ANY DAYTIME HEATING INDUCED CONVECTION. ON
THE BRIGHT SIDE...THIS IMPULSE WILL DEEPEN MID LVL TROUGHING OVER
THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY AND HELP PUSH THE
STAGNATED BOUNDARY SOUTHWARD AND OUT OF THE REGION. DRIER AND MORE
STABLE HIGH PRESSURE WILL WORK SOUTH ON WEDNESDAY AND PERMIT A DRY
PERIOD THRU FRIDAY NIGHT.

RETURNED SW FLOW OVER THE WEEKEND WILL ALLOW MOISTURE TO MOVE BACK
NORTH AND PREPARE US FOR A STORM THREATENED WEEKEND.

RLB

&&

.AVIATION...
1230 PM CDT

CIGS/VIS VFR THRU PERIOD XCP INVOF TSTMS.

1800 UTC TAFS...MAIN FCST CONCERN THIS AFTERNOON CONTINUES TO BE
CONVECTIVE FCST.  TIMING NOT SO MUCH AN ISSUE AS LOCATION OF AFTN
INITIATION.  AIR MASS ACROSS RGN HAS BECOME MODERATELY UNSTABLE WITH
SFC BASED CAPE NR 2500 J/KG VCTY IL/WI STATE LINE.  HOWEVER...SVRL
BOUNDARIES LEFT FROM LAST NIGHTS TSTMS HAVE COMPLICATED THIS AFTNS
FCST.  SFC MESO ANALYSIS SHOWS OUTFLOW BOUNDARY FROM QUAD CITIES EWD
INTO NWRN INDIANA.  THOUGH WIND FIELD ASSD WITH THIS BOUNDARY IS IN
THE PROCESS OF WASHING OUT...COMBO OF RESIDUAL COOL OUTFLOW AND
CLOUD COVER CONTINUE TO PRODUCE ZONE OF DIFFERENTIAL HEATING FROM NR
MLI-IKK.  SFC DEW POINTS IN MID 60S ARE POOLING ALONG THIS
BOUNDARY.  SUSPECT THAT DESPITE HIGHEST CAPE BEING AHEAD OF COLD
FRONT APCHG FROM SRN WI...CONVECTIVE INITIATION AFT 20Z WILL BE
FOCUSED GENLY ALG/S OF INTERSTATE 80.  THEREFORE...HAVE JUST GONE
WITH VCTS FOR A WHILE LATE THIS AFTN AS SFC COLD FRONT MOVES
THROUGH.  GREATER LIKELIHOOD OF MORE WIDEPREAD STORMS EXPECTED OVR
AREAS S OF TERMINALS.

VIS SATLT IMAGERY ALSO HIGHLIGHTING NARROW BAND OF TCU FROM NR
COU-UIN-N OF SPI.  IF THIS AREA CONTINUES TO ERUPT...IT WILL FURTHER
INHIBIT CONVECTIVE DVLPMT OVR NRN IL/IN.

ONE OR MORE TSTM CLUSTERS WILL LIKELY DVLP AGAIN TONIGHT TO N OF
FRONTAL BOUNDARY FCST TO BCM STATIONARY FROM NRN MO-CNTRL IL/IN.
MOST CONCENTRATED AREA OF THESE STORMS WILL BE ALONG WRN EXTENSION
OF THIS BOUNDARY.  THEREFORE...WILL HOLD OFF FROM MENTIONING THUNDER
WITH OVERNIGHT ROUND OF STORMS...BUT DO EXPECT OCNL SHWRS FROM ANVIL
CANOPY GIVEN CLOSE PROXIMITY OF ACTIVE CONVECTIVE ZONE.

WIND SHIFT WILL ALSO BE MOVING THRU AREA LATE THIS AFTN AS COLD
FRONT ACROSS SRN WI SAGS SWD.  THIS WILL SHIFT WSWLY WINDS NOW OVR
AREA INTO THE N BY 00Z.

MERZLOCK

&&

.MARINE...
223 PM CDT

A COLD FRONT IS TRACKING SOUTH ACROSS SOUTHERN LAKE MICHIGAN THIS
AFTERNOON. STILL MONITORING NORTH WINDS BEHIND THIS FRONT WHICH
MAY PRODUCE GUSTS APPROACHING SMALL CRAFT ADVISORY CRITERIA FOR
THE INDIANA AND ILLINOIS NEARSHORE WATERS. BEFORE
THAT...THUNDERSTORMS ALONG THE FRONT MAY PRODUCE GUSTS EXCEEDING
SPECIAL MARINE WARNING CRITERIA THIS AFTERNOON AND EVENING.
PROLONGED NORTH TO NORTHEAST WINDS ACROSS SOUTH HALF OF THE LAKE
TUESDAY INTO WEDNESDAY MAY GENERATE WAVE HEIGHTS IN THE 3 TO 4 FT
RANGE. WINDS BEGIN TO DIMINISH WEDNESDAY NIGHT AS NEXT SURFACE
HIGH BUILDS INTO THE WESTERN GREAT LAKES.

LENNING

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 1, 3:47 PM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
347 PM CDT MON JUN 1 2009

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
022100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
347 PM CDT MON JUN 1 2009 /447 PM EDT MON JUN 1 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT FOR
  MOST OF NORTHERN ILLINOIS AND ALL OF NORTHWEST INDIANA...
  INCLUDING THE NEARSHORE LOCATIONS. EVENING THUNDERSTORMS MAY
  PRODUCE:

  HAIL OF 1 INCH OR GREATER IN DIAMETER.
  DAMAGING WIND GUSTS TO 70 MPH.
  HEAVY DOWNPOURS.
  FREQUENT CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL BE A THREAT THROUGH THE NIGHT AHEAD OF A
  SAGGING COLD FRONT MOVING SOUTH FROM WISCONSIN. THE MORE SEVERE
  STORMS WILL GENERALLY BE SOUTH OF THE ILLINOIS COUNTIES ALONG
  THE WISCONSIN BORDER. THIS FRONT WILL STALL AND BECOME
  STATIONARY ACROSS NORTHERN ILLINOIS AND INDIANA OVERNIGHT.

  DISCUSSION:

  AS IMPULSES MOVE ACROSS NORTHERN ILLINOIS AND NORTHERN INDIANA FROM
  IOWA THIS EVENING INTO A PRIMED ENVIRONMENT FOR CONVECTION...
  THUNDERSTORMS WILL REACH STRONG TO SEVERE STAGES. A COLD FRONT
  SAGGING SOUTH FROM WISCONSIN WILL HELP TO STABILIZE NORTHERN
  COUNTIES EARLY IN THE EVENING. OTHERWISE EVENING COOLING WILL
  WORK TO ESTABLISH LESS VOLATILE CONDITIONS. HOWEVER SHOWERS AND
  THUNDERSTORMS WILL CONTINUE TO THREATEN NORTHERN ILLINOIS AND
  INDIANA AFTER THE WATCH EXPIRATION BUT ARE NOT EXPECTED TO BE AS
  VIGOROUS.

  HEAVY DOWNPOURS MAY LEAD TO FLOODING OF LOW LYING URBANIZED
  AREAS AND SMALL STREAMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL THUNDERSTORMS CAN BE EXPECTED THROUGH EARLY WEDNESDAY
AS THE FRONT REMAINS NEARLY STATIONARY ACROSS NORTHERN ILLINOIS
AND INDIANA. THE POTENTIAL EXISTS FOR SOME STORMS TO BE SEVERE
AGAIN ON TUESDAY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREAT.

WITH THE POTENTIAL FOR SEVERAL ROUNDS OF STRONG THUNDERSTORMS
OVER THE NEXT FEW DAYS...HEAVY RAINFALL AMOUNTS OF ONE AND A HALF
TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE. THIS
RAINFALL WILL LIKELY LEAD TO RENEWED FLOODING ALONG AREA RIVERS
AS WELL AS URBANIZED...LOW LYING...AND POORLY DRAINED AREAS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED ACROSS NORTHERN ILLINOIS AND NORTHWEST
INDIANA THROUGH 10 PM CDT THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-022100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
347 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ILLINOIS AND
INDIANA NEARSHORE WATERS THROUGH 10 PM CDT THIS EVENING. THUNDERSTORMS
WITH CLOUD TO GROUND LIGHTNING...LARGE HAIL...HEAVY DOWNPOURS AND WIND
GUSTS TO 50 KNOTS WILL BE POSSIBLE WITH THESE STORMS.

A SMALL CRAFT ADVISORY WILL ALSO BE IN EFFECT UNTIL 10 PM CDT FOR
STRONG NORTH TO NORTHEAST WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY EVENING. WIND
GUSTS TO 40 KNOTS AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE
STORMS.

THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AND SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-022100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
347 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A THREAT OF THUNDERSTORMS ACROSS THE SOUTHERN PORTIONS
OF THE LAKE TONIGHT. THESE STORMS HAVE THE POTENTIAL TO PRODUCE
FREQUENT LIGHTNING...HEAVY DOWNPOURS AND WIND GUSTS TO 50 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN PART OF
LAKE MICHIGAN TUESDAY. WIND GUSTS TO 40 KNOTS AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AND SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RLB

In the hours before

Local storm report, Jun 1, 2:35 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
235 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             AURORA                  41.77N 88.29W
06/01/2009  M0.75 INCH       KANE               IL   TRAINED SPOTTER

&&

MORRIS
Local storm report, Jun 1, 2:36 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
236 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             NAPERVILLE              41.76N 88.15W
06/01/2009  M0.50 INCH       DUPAGE             IL   PUBLIC

            PEA TO MARBLE SIZE HAIL COVERED THE GROUND

&&

MORRIS
Local storm report, Jun 1, 2:41 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
241 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             NAPERVILLE              41.76N 88.15W
06/01/2009  M0.50 INCH       DUPAGE             IL   EMERGENCY MNGR

&&

MORRIS
Local storm report, Jun 1, 2:48 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
248 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             HOMEWOOD                41.56N 87.66W
06/01/2009  M0.25 INCH       COOK               IL   TRAINED SPOTTER

            LASTED 20 TO 30 SECONDS

0245 PM     HAIL             WOODRIDGE               41.74N 88.04W
06/01/2009  M0.75 INCH       DUPAGE             IL   PUBLIC

&&

MORRIS
Local storm report, Jun 1, 3:12 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
312 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             4 NNW BOLINGBROOK       41.76N 88.11W
06/01/2009  M0.75 INCH       DUPAGE             IL   TRAINED SPOTTER

            COCORAHS OBSERVER

&&

MORRIS
Special weather statement, Jun 1, 4:03 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
403 PM CDT MON JUN 1 2009

ILZ033-INZ019-012200-
BENTON-IROQUOIS-
403 PM CDT (503 PM EDT) MON JUN 1 2009

AT 4:00 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS OVER FAR SOUTHERN IROQUOIS AND
BENTON COUNTIES...NEAR HOOPESTON...AMBIA AND TALBOT...MOVING TO
THE EAST AROUND 20 MPH.

HAIL UP TO THE SIZE OF PENNIES...WINDS TO 50 MPH AND RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED WITH THESE STORMS INCLUDES...
  AMBIA...
  TALBOT...
  BOSWELL...
  THE FAR SOUTHEAST CORNER OF IROQUOIS COUNTY.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER
SITUATION CLOSELY.  LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

KREIN

The radar

The Chicago radar (KLOT), 134 km away, was scanning. The volume nearest the first event began at 21:08 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Benton

When
June 1, 4:08 PM EST to 4:09 PM EST
Where
Benton County, Ambia
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
40.480, -87.520

Hail, Benton

When
June 1, 4:21 PM EST to 4:22 PM EST
Where
Benton County, Boswell
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
40.520, -87.380

Hail, Benton

When
June 1, 5:00 PM EST to 5:01 PM EST
Where
Benton County, Boswell
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
40.520, -87.380

Thunderstorm Wind, Benton

When
June 1, 5:00 PM EST
Where
Benton County, Ambia
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.480, -87.520

Damage was reported to a house and trees.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2009Every state in 2009This day in weather historyWarnings in Indiana, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 174572, 174571, 174573, 174574.